Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


gynecomastia with antivirals
Feb 28, 2000

Dear Doctors:

This is not a question, rather just a statement to the 31 year old male with gynecomastia. Myself and several of my friends have been on various regimens over the years and have had the same problem occur. Approximately two years ago I had breast enlargement on both sides accompanied by tenderness. I too was diagnosed with gynecomastia and was told it was not serious. The swelling eventually went away and I soon forgot about it. Recently I am going through the exact same thing again. About 6 weeks ago my right breast started to swell and it is very tender, almost painful, and affects most of my entire chest area. And to a lesser extent my left breast is doing the same thing. I am currently taking Sustiva, Zerit, and Epivir and started this combo on March 5, 1999. I have no detectable VL and CD4's up to 570. Baseline numbers before current regiment was VL=200,000+ and CD4's less than 100. Given that, I think it is a fair trade off but am hoping the swelling and tenderness will eventually stop and disappear as before without surgery. As long as it isn't life threatening I will tolerate the discomfort to an extent but it does seem as if it is continuing to slowly worsen. I will talk to my doctor on March 1 for his advice. I hope you can post this because it seems as if this is affecting more and more of us HIV'ers, at least, in my circle of friends. Perhaps someone can offer some input and/or advice to us. Thank you for your time and the help you give through this forum.

Response from Dr. Henry

Not much that I can add to that other than it may be worth while getting an endocrine work-up just to make sure nothing is too wacky. KH



Previous
the immune system effect of aids
Next
Ringing in the Ears

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement